Alert archive / South Carolina / Flash Flood Warnings in 2015
Flash Flood Warning 3, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jun 9, 2015, 5:44 PM EDT for Charleston County, South Carolina. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2015, 5:44 PM EDT (21:44 UTC)
- Expired
- Jun 9, 2015, 7:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
County Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 105 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 5:55 PM EDT | FLASH FLOOD | Downtown Charleston, SC | THE FOLLOWING STREETS ARE CLOSED DUE TO FLOODING...ASHLEY AVE...BENNETT STREET...PRESIDENT STREET...LINE STREET... |
| Jun 9, 6:09 PM EDT | FLASH FLOOD | 1 Wnw Charleston, SC | FISHBURNE... RUTLEDGE... KING AND HUGER STREETS HAVE BEEN CLOSED DUE TO FLASH FLOODING. |
| Jun 9, 6:44 PM EDT | FLASH FLOOD | Downtown Charleston, SC | LAW ENFORCEMENT REPORTS MANY ROADS FLOODED AND CLOSED IN DOWNTOWN CHARLESTON. THIS INCLUDES THE CROSSTOWN... PRESIDENT... BOGARD... KING... HUGER... RUTLEDGE... FISHBURNE... ASHLEY... BENNETT... |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1188 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
707
WGUS52 KCHS 092144
FFWCHS
SCC019-092345-
/O.NEW.KCHS.FF.W.0003.150609T2144Z-150609T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EDT TUE JUN 9 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR PORTIONS OF...
CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 745 PM EDT
* AT 544 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH TORRENTIAL
RAIN EXTENDING FROM HOLLYWOOD TO MOUNT PLEASANT. THIS LINE WAS NEARLY
STATIONARY. RAINFALL AMOUNTS OF 2 TO LOCALLY 4 INCHES WILL BE POSSIBLE
THROUGH 745 PM...WHICH WILL LIKELY RESULT IN FLASH FLOODING. THE RISK
FOR FLASH FLOODING WILL BE THE HIGHEST IN DOWNTOWN CHARLESTON. THIS
IS A POTENTIALLY DANGEROUS SITUATION. TAKE ACTION NOW.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HOLLYWOOD...WEST ASHLEY...DOWNTOWN CHARLESTON...MOUNT PLEASANT...
JOHNS ISLAND...JAMES ISLAND...NORTH CHARLESTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROADWAY.
&&
LAT...LON 3275 7985 3278 7987 3277 7988 3279 7988
3278 7991 3281 7992 3280 7993 3276 7992
3276 7988 3274 7987 3264 8027 3278 8031
3288 7996 3282 7992 3283 7989 3286 7990
3287 7988 3277 7982
$$3 follow-up statements
277
WGUS72 KCHS 092219
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
619 PM EDT TUE JUN 9 2015
SCC019-092345-
/O.CON.KCHS.FF.W.0003.000000T0000Z-150609T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-
619 PM EDT TUE JUN 9 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
CHARLESTON COUNTY...
...FLASH FLOODING REPORTED IN DOWNTOWN CHARLESTON...
AT 616 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS
WITH TORRENTIAL RAINS EXTENDING FROM HOLLYWOOD TO DOWNTOWN
CHARLESTON. THE STORMS WERE NEARLY STATIONARY. AS MUCH AS 2 TO 4
INCHES OF RAIN HAS FALLEN IN SOME AREAS SINCE 515 PM. AN ADDITIONAL
1 TO 3 INCHES COULD FALL THROUGH 745 PM WHICH WILL RESULT IN FLASH
FLOODING. SOME ROADWAYS ARE ALREADY CLOSED DUE TO FLASH FLOODING IN
DOWNTOWN CHARLESTON.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HOLLYWOOD...WEST ASHLEY...DOWNTOWN CHARLESTON...MOUNT PLEASANT...
JOHNS ISLAND...JAMES ISLAND...NORTH CHARLESTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
&&
LAT...LON 3275 7985 3278 7987 3277 7988 3279 7988
3278 7991 3281 7992 3280 7993 3276 7992
3276 7988 3274 7987 3264 8027 3278 8031
3288 7996 3282 7992 3283 7989 3286 7990
3287 7988 3277 7982
$$801
WGUS72 KCHS 092257
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
657 PM EDT TUE JUN 9 2015
SCC019-092345-
/O.CON.KCHS.FF.W.0003.000000T0000Z-150609T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-
657 PM EDT TUE JUN 9 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
CHARLESTON COUNTY...
...WIDESPREAD FLASH FLOODING IN DOWNTOWN CHARLESTON...
AT 654 PM EDT...SPOTTERS AND LAW ENFORCEMENT REPORTED FLASH FLOODING
IN DOWNTOWN CHARLESTON. ROADWAYS ARE CLOSED AND WATER IS SURROUNDING
HOMES AND BUSINESSES. ALTHOUGH THUNDERSTORMS HAVE WEAKENED OVER THE
AREA...LIGHT TO MODERATE RAIN WILL CONTINUE FOR AT LEAST ANOTHER
HOUR. CONDITIONS ARE EXPECTED TO SLOWLY IMPROVE...ESPECIALLY IN
DOWNTOWN CHARLESTON. FLOODING IS ALSO LIKELY ONGOING OVER PARTS OF
WEST ASHLEY...MOUNT PLEASANT AS WELL AS HOLLYWOOD.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HOLLYWOOD...WEST ASHLEY...DOWNTOWN CHARLESTON...MOUNT PLEASANT...
JOHNS ISLAND...JAMES ISLAND...NORTH CHARLESTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
&&
LAT...LON 3275 7985 3278 7987 3277 7988 3279 7988
3278 7991 3281 7992 3280 7993 3276 7992
3276 7988 3274 7987 3264 8027 3278 8031
3288 7996 3282 7992 3283 7989 3286 7990
3287 7988 3277 7982
$$404
WGUS72 KCHS 092337
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
737 PM EDT TUE JUN 9 2015
SCC019-092345-
/O.EXP.KCHS.FF.W.0003.000000T0000Z-150609T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-
737 PM EDT TUE JUN 9 2015
...THE FLASH FLOOD WARNING FOR CHARLESTON COUNTY WILL EXPIRE AT 745
PM EDT...
CONDITIONS WILL CONTINUE TO IMPROVE ACROSS CHARLESTON COUNTY.
REPORTS FROM EMERGENCY MANAGEMENT OFFICIALS INDICATE FLOOD WATERS
ARE RECEDING AND CONDITIONS ARE IMPROVING. THE RISK FOR FLASH
FLOODING HAS ENDED FOR NOW. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3275 7985 3278 7987 3277 7988 3279 7988
3278 7991 3281 7992 3280 7993 3276 7992
3276 7988 3274 7987 3264 8027 3278 8031
3288 7996 3282 7992 3283 7989 3286 7990
3287 7988 3277 7982
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 4:12 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 9, 4:12 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 412 PM EDT TUE JUN 9 2015 .SYNOPSIS... HIGH PRESSURE WILL RETREAT OVER THE ATLANTIC TONIGHT BEFORE A COLD FRONT DISSIPATES OVER THE REGION WEDNESDAY. HIGH PRESSURE WILL THEN BUILD OVER THE AREA AND WILL PREVAIL THROUGH EARLY NEXT WEEK...PUNCTUATED ONLY BY A SURFACE TROUGH WHICH WILL PERSIST BETWEEN THE PIEDMONT AND COASTAL PLAIN. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... THIS EVENING...ATLANTIC HIGH PRESSURE WILL CONTINUE TO SLIDE OFFSHORE AS A H5 SHORTWAVE SHIFTS OVER THE SOUTHEASTERN UNITED STATES. LATEST RADAR IMAGERY INDICATES A CLUSTER/BROKEN LINE OF CONVECTION SLOWLY SHIFTING EAST OVER AREAS OF SOUTHEAST SOUTH CAROLINA WHERE THE CAP INITIALLY ERODED WELL AHEAD OF THE MAIN SHORTWAVE CURRENTLY SHIFTING OVER CENTRAL GEORGIA. THIS SHORTWAVE WILL BE THE PRIMARY FORCING MECHANISM THAT KICKS OFF ADDITIONAL SHOWERS AND THUNDERSTORMS OVER SOUTHEAST GEORGIA INTO EARLY EVENING HOURS. A RISK OF SOME STRONGER THUNDERSTORMS WILL REMAIN IN THE FORECAST DURING THE EVENING...WITH BEST CHANCES OCCURRING WHERE WIND FIELDS ARE SLIGHTLY STRONGER OVER THE TRI-COUNTY AREA. MODEST DCAPES WITHIN A HIGHLY MOIST ATMOSPHERE CHARACTERIZED BY PWATS NEAR 1.8-1.9 INCHES AS WELL AS THE LACK OF SIGNIFICANT SHEAR AND POOR MID LVL LAPSE RATES INDICATE PULSE TYPE THUNDERSTORMS CAPABLE OF PRODUCING WET MICROBURSTS AND HEAVY RAINFALL. ALTHOUGH THE MAIN THREAT OF SEVERE WEATHER SHOULD OCCUR OVER NORTHERN AREAS LATE AFTERNOON INTO EARLY EVENING...WE COULD SEE A FEW STRONGER THUNDERSTORMS DEVELOP IN SOUTHEAST GEORGIA AS THE H5 SHORTWAVE ENCOUNTERS SBCAPES UP TO 4000 J/KG AND POSSIBLY INTERACTS WITH A INLAND MOVING SEABREEZE. TONIGHT...CONVECTION SHOULD CONTINUE INTO EARLY OVERNIGHT HOURS AS FORCING FROM THE H5 SHORTWAVE SHIFTS OVER A WARM AND MOIST AIRMASS. BOUNDARY AND CONVECTIVE OUTFLOW INTERACTIONS COULD ALSO PROLONG ACTIVITY FOR A FEW HOURS AFTER SUNSET. LATEST GUIDANCE INDICATES MOST ACTIVITY SHOULD BE CONFINED TO AREAS ALONG AND SOUTH OF I-16 IN SOUTHEAST GEORGIA. ACTIVITY SHOULD DISSIPATE OR SHIFT OFFSHORE AFTER MIDNIGHT. LOW TEMPS WILL REMAIN MILD...IN THE LOW 70S INLAND RANGING TO THE MID 70S AT THE COAST. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... WEDNESDAY...A SW-NE AXIS OF VORTICITY AND THE ASSOCIATED REMNANTS OF A COLD FRONT WILL BE LOCATED ACROSS THE REGION. WITHIN THIS ENVIRONMENT FEATURING ENHANCED SURFACE-500 MB RELATIVE HUMIDITY/PWATS APPROACHING 2 INCHES...MULTICELL SHOWERS/ THUNDERSTORMS SHOULD DEVELOP READILY AS THE BOUNDARY LAYER WARMS. DUE TO AN UNCERTAIN AND CHANGING MESOSCALE REGIME...INCLUDING UNCERTAINTY REGARDING THE POSITION/ORIENTATION OF BOUNDARIES CREATED BY EARLIER AND NEW CONVECTION...CAPPED MAXIMUM POPS AT HIGH CHANCE WEDNESDAY AFTERNOON. HOWEVER...LOCALLY GREATER POPS COULD EVENTUALLY BE REQUIRED. UNCERTAINTY ALSO EXISTS REGARDING INSTABILITY AND THE POTENTIAL FOR PULSE SEVERE THUNDERSTORMS EMBEDDED WITHIN MULTICELL CLUSTERS. GUIDANCE DEPICTS REDUCED INSTABILITY AS COMPARED WITH TUESDAY AFTERNOON. PERHAPS THIS IS REASONABLE DUE TO CLOUD COVER/ANTECEDENT PRECIPITATION. HOWEVER...IF GUIDANCE IS UNDERDONE REGARDING DESTABILIZATION...THE POTENTIAL FOR OCCASIONAL DAMAGING WET MICROBURSTS WILL INCREASE ESPECIALLY GIVEN MORE FREQUENT OPPORTUNITIES FOR BOUNDARY INTERACTIONS CREATED BY MULTICELL CONVECTION. ALSO OF CONCERN...ERRATIC PROPGATION AND/OR REPEATING THUNDERSTORMS COULD PRODUCE LOCALLY EXCESSIVE RAINFALL. WEDNESDAY NIGHT...EXPECT A DIURNAL DECREASE IN SHOWER/THUNDERSTORM COVERAGE AS THE EVENING PROGRESSES...THEN THE FOCUS FOR ISOLATED/SCATTERED THUNDERSTORMS SHOULD SHIFT INTO COASTAL WATERS OVERNIGHT. THURSDAY...A WEAKENING AXIS OF VORTICITY AND AN ASSOCIATED POOL OF DEEP-LAYERED MOISTURE INCLUDING PWATS AROUND 2 INCHES. SHOWERS/THUNDERSTORMS SHOULD FIRE FAIRLY QUICKLY ALONG VARIOUS BOUNDARIES INCLUDING THE SEA BREEZE...AND ABOVE-AVERAGE COVERAGE OF CONVECTION SHOULD DEVELOP INLAND ALONG THE SEA BREEZE/ADDITIONAL OUTFLOW BOUNDARIES. ONCE AGAIN...CAPPED MAXIMUM POPS AROUND 50 PERCENT THURSDAY AFTERNOON...BUT LOCALLY GREATER POPS COULD EVENTUALLY BE REQUIRED. ALSO...THE POTENTIAL FOR BRIEF/ISOLATED PULSE SEVERE THUNDERSTORMS AND LOCALLY EXCESSIVE RAIN WILL ONCE AGAIN DEVELOP. THURSDAY NIGHT...DIURNAL COOLING/STABILIZATION SHOULD TRANSLATE TO A GRADUAL DECREASE IN CONVECTION COVERAGE/INTENSITY...AND THE FOCUS FOR NEW CONVECTION SHOULD ONCE AGAIN SHIFT INTO COASTAL WATERS OVERNIGHT. FRIDAY...AN UPPER RIDGE WILL BEGIN TO BUILD INTO THE REGION... SUPPORTING HIGHS IN THE LOWER/MID 90S AND MARKING THE TRANSITION TO A HOT/HUMID PATTERN. ISOLATED/SCATTERED SHOWERS/THUNDERSTORMS ARE STILL EXPECTED TO FIRE AND PROPAGATE INLAND ALONG THE SEA BREEZE...BUT COVERAGE OF CONVECTION SHOULD BE REDUCED AS COMPARED WITH THE TUESDAY-THURSDAY PERIOD. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... IMPRESSIVE RIDGING WILL PREVAIL BOTH SURFACE AND ALOFT TO PROVIDE THE REGION WITH OUR FIRST EXTENDED HOT SPELL OF THE SEASON. 850 MB TEMPS WILL REACH 18-20C WHICH EQUATES TO LOWER AND MIDDLE 90S FOR DAYTIME HIGHS. BUT LOW LEVEL THICKNESS FORECAST IS EVEN A FEW DEGREES HIGHER AND THIS WILL BE A FACTOR IN WHETHER OR NOT WE REACH OUR JUNE HEAT ADVISORY CRITERIA OF 105F. CURRENT TEMP/DEW POINT FORECASTS INDICATE THAT HEAT INDICES WILL REACH 100-104 EACH AFTERNOON...OR JUST SHY OF THE ADVISORY THRESHOLD. FOR THAT REASON WE HAVE OPTED TO KEEP MENTION OUT THE THE HAZARDOUS WEATHER OUTLOOK. THIS PATTERN WILL RESTRICT THE AMOUNT OF SHOWERS/T-STORMS THAT ARE ABLE TO INITIATE AND WE ARE SHOWING NO MORE SLIGHT CHANCE POPS INTO EARLY NEXT WEEK. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... DETERIORATING CONDITIONS ARE ANTICIPATED LATE THIS AFTERNOON AND EVENING AS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OCCUR OVER THE REGION. PREVAILING MVFR CONDITIONS ARE LIKELY BETWEEN 20-22Z AT KCHS...WHILE TEMPO MVFR CONDITIONS WILL BE POSSIBLE AT THE SAV TERMINAL. TEMPO GUSTS BETWEEN 20-30 KTS HAVE ALSO BEEN MAINTAINED IN THE CHS TAF DURING SHOWER/THUNDERSTORM ACTIVITY. THERE IS ALSO A MODERATE CHANCE OF IFR CONDITIONS DURING HEAVY THUNDERSTORMS AT THE CHS TERMINAL...THUS HAVE INCLUDED TEMPO IFR VSBYS BETWEEN 20-22Z. VFR CONDITIONS SHOULD RETURN OVERNIGHT...BUT THERE WILL CONTINUE TO BE A RISK OF A SHOWER AND/OR THUNDERSTORM THROUGH AT LEAST MIDNIGHT. EXTENDED AVIATION OUTLOOK...OCCASIONAL FLIGHT RESTRICTIONS ARE EXPECTED WITHIN SHOWERS/THROUGH THURSDAY...ESPECIALLY DURING THE AFTERNOON/EVENING HOURS. THEN...MAINLY VFR LATE WEEK THROUGH THE WEEKEND WITH A REDUCED PROBABILITY FOR DIRECT IMPACTS FROM DIURNAL SHOWERS/THUNDERSTORMS. && .MARINE... THIS EVENING AND TONIGHT...A BRIEF NOCTURNAL SURGE IS EXPECTED EARLY TONIGHT...MAINTAINING A SOUTHWEST 15-20 KT FLOW OVER SOME OF THE COASTAL WATERS UNTIL ABOUT MIDNIGHT. WINDS SHOULD THEN GRADUALLY IMPROVE LATE AS THE PRESSURE GRADIENT WEAKENS BETWEEN LOW PRESSURE INLAND AND HIGH PRESSURE OVER THE WESTERN ATLANTIC. SEAS WILL GENERALLY BE 2-3 FT WITHIN 20 NM OF THE COAST AND 3-4 FT WELL OFFSHORE. THUNDERSTORMS WILL ALSO IMPACT THE WATERS AT TIMES TONIGHT. WEDNESDAY THROUGH SUNDAY...SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED. HOWEVER...THUNDERSTORMS WILL PRODUCE LOCALIZED HAZARDS...ESPECIALLY WEDNESDAY THROUGH FRIDAY. THROUGH THE PERIOD...A GENERAL SOUTHERLY FLOW WILL PREVAIL ACROSS THE WATERS. WEDNESDAY AND THURSDAY...WINDS/SEAS WILL BE LOCALLY ALTERED BY THUNDERSTORMS...ESPECIALLY OVERNIGHT. AS HIGH PRESSURE BUILDS OVER THE WATERS...COVERAGE OF THUNDERSTORMS SHOULD DECREASE. OUTSIDE THUNDERSTORMS...VARIATIONS IN WIND DIRECTION/SPEED WILL BE PRODUCED BY BY SEA/LAND BREEZES AND BY NOCTURAL SURGES COMMON DURING THIS TIME OF YEAR. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...DPB SHORT TERM...ST LONG TERM...ST AVIATION...DPB MARINE...DPB/ST
Hazardous weather outlook, Jun 9, 4:15 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 415 PM EDT TUE JUN 9 2015 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-102015- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 415 PM EDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA THROUGH THE EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS...HEAVY RAINFALL AND FREQUENT LIGHTNING BEING THE PRIMARY CONCERNS. THE THREAT OF SEVERE THUNDERSTORMS WILL BE POSSIBLE UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS AND HEAVY RAIN...THUNDERSTORMS WILL DEVELOP AGAIN WEDNESDAY. A FEW THUNDERSTORMS COULD BRIEFLY BECOME SEVERE WITH DAMAGING WIND GUSTS. ALSO...SOME THUNDERSTORMS COULD PRODUCE EXCESSIVE RAINFALL AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 9, 5:05 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
505 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM FLASH FLOOD 1 SE GOOSE CREEK 32.97N 80.01W
06/09/2015 BERKELEY SC 911 CALL CENTER
WARNING POINT REPORTS ROADS WILL BE CLOSED DUE TO
FLOODING ON HARBOR LAKE RD BETWEEN LIGHTHOUSE DR AND
PINESHADOW DR. MULTIPLE CARS FLOODED AND WATER COMING UP
TO BUILDINGS.
&&
EVENT NUMBER CHS1500394
JMCLocal storm report, Jun 9, 5:08 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
508 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL 3 SSE SHADOWMOSS 32.81N 80.06W
06/09/2015 E0.88 INCH CHARLESTON SC TRAINED SPOTTER
A TRAINED SPOTTER REPORTED NICKEL SIZED HAIL ALONG
GLENN MCCONNELL PARKWAY.
&&
EVENT NUMBER CHS1500395
SPRLocal storm report, Jun 9, 5:19 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
519 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 3 SSE SHADOWMOSS 32.81N 80.06W
06/09/2015 M1.00 INCH CHARLESTON SC NWS EMPLOYEE
AN OFF DUTY NWS EMPLOYEE RELAYED VIA SOCIAL MEDIA A
PICTURE OF QUARTER SIZED HAIL IN THE CAROLINA BAY
SUBDIVISION.
&&
EVENT NUMBER CHS1500396
SPRLocal storm report, Jun 9, 5:28 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
528 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 2 SSE SHADOWMOSS 32.82N 80.07W
06/09/2015 E1.00 INCH CHARLESTON SC BROADCAST MEDIA
REPORTER REPORTED QUARTER-SIZE HAIL NEAR THE
INTERSECTION OF GLENN MCCONNELL AT MARY ADER AVENUE.
&&
EVENT NUMBER CHS1500397
JMCLocal storm report, Jun 9, 5:29 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
529 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FLASH FLOOD 1 SSW GOOSE CREEK 32.97N 80.04W
06/09/2015 CHARLESTON SC SOCIAL MEDIA
SEVERAL CARS FLOODED DUE TO HIGH FLOOD WATERS NEAR THE
INTERSECTION OF RIVERS AVE AND OTRANTO.
&&
EVENT NUMBER CHS1500398Special weather statement, Jun 9, 5:43 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 543 PM EDT TUE JUN 9 2015 GAZ088-SCZ040-042-092215- SCREVEN GA-HAMPTON SC-ALLENDALE SC- 543 PM EDT TUE JUN 9 2015 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...HAMPTON AND ALLENDALE COUNTIES UNTIL 615 PM EDT... AT 543 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HUNTERS...OR 9 MILES EAST OF SYLVANIA...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ESTILL...GIFFORD...NEWINGTON...SCOTIA...LURAY...SHIRLEY...LENA AND HUNTERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3294 8123 3261 8120 3257 8156 3282 8163 TIME...MOT...LOC 2143Z 270DEG 18KT 3271 8149
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 1:56 PM EDT | Special Weather Statement | CHS | Berkeley | 49 min |
| Jun 9, 2:12 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 63 min |
| Jun 9, 3:00 PM EDT | Special Weather Statement | CHS | Colleton | 30 min |
| Jun 9, 3:15 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 60 min |
| Jun 9, 3:43 PM EDT | Areal Flood Advisory | CHS | Berkeley | 62 min |
| Jun 9, 4:02 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 43 min |
| Jun 9, 4:03 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 42 min |
| Jun 9, 4:09 PM EDT | Special Weather Statement | CHS | Hampton | 36 min |
| Jun 9, 4:25 PM EDT | Flash Flood Warning | CHS | Berkeley, Charleston, Dorchester | 3 hr |
| Jun 9, 4:32 PM EDT | Special Marine Warning | CHS | 118 min | |
| Jun 9, 4:34 PM EDT | Special Weather Statement | CHS | Colleton | 26 min |
| Jun 9, 4:49 PM EDT | Severe Thunderstorm Warning | CHS | Hampton | 41 min |
| Jun 9, 4:53 PM EDT | Special Weather Statement | CHS | Charleston | 37 min |
| Jun 9, 4:54 PM EDT | Areal Flood Advisory | CHS | Colleton, Dorchester | 51 min |
| Jun 9, 5:00 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 43 min |
| Jun 9, 5:26 PM EDT | Areal Flood Advisory | CHS | Charleston | 79 min |
| Jun 9, 5:51 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton | 54 min |
| Jun 9, 6:04 PM EDT | Areal Flood Advisory | CHS | Allendale, Hampton | 86 min |
| Jun 9, 6:31 PM EDT | Areal Flood Advisory | CHS | Charleston, Colleton | 59 min |
| Jun 9, 6:43 PM EDT | Special Weather Statement | CHS | Allendale, Hampton | 32 min |
| Jun 9, 6:49 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 56 min |
| Jun 9, 7:29 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 61 min |
| Jun 9, 7:57 PM EDT | Special Marine Warning | CHS | 63 min |
Nearby
Flash Flood Warnings in South Carolina, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.